Aa
Aa
A
A
A
Close
Avatar universal

Does Amoxicillin Cause Damage To The Heart?

I've had weird heart symptoms and anxiety after taking 3 g of leftover amoxicillin. It started with the anxiety and a heavy, fast heart rate. I've never had anxiety before, so this was alarming to me. I felt like I was always conscious of my breathing too, which made it feel like it was harder to breathe. Then I started getting chest pain and pain in my left arm, near the elbow, as well as slight numbness in my left hand fingers. These symptoms lasted throughout the night. I was convinced I was having a heart attack, so I went to the health clinic the next morning and they put me on an EKG machine (I think). They stuck patched on my torso and did some reading. But after it, the doctor told me that everything looked normal. They also took my blood pressure, and when I glanced at the reading, it looked high. They didn't mention it though. I took note for it and (I think) it was 151/77.  After doing some research, I learned that amoxicillin depletes certain vitamins from the body, like Vitamins B1, B2, B3, B6, B12, K, biotin, inositol, calcium, magnesium, and iron as well as vital gut bacteria, like lactobacillus acidophilus and Bifidobacteria bifidum (bifidus). So I started to take supplements of these and the anxiety went away. I also bought a blood pressure monitor, to monitor it. It started off high, but gradually went to more normal levels. The chest and heart symptoms got less and I started to get stinging sensations in my head (like the feeling you get when you eat wasabi). These symptoms also lasted for hours, coming and going, but these, along with the heart symptoms, returned to normal in a few days. I was finally feeling normal again, so after about a week, I stopped taking the vitamins but kept taking the probiotics. Less than a week later, I woke up with the left arm feelings again. I hadn't been getting enough sleep because of work, so maybe that also contributed to it? I immediately took the vitamins again and the arm feelings were gone the next day (today). But I had slight chest feelings (slight warm stinging) and the head stinging feelings were back. These symptoms lasted for hours. They seem less now, but I'm not sure if that's because of the vitamins. I also felt tired more easily when I went for a walk earlier today. I wanted to ask these questions.

1) Does this sound like a heart attack? And if it was, would the EKG machine detect that I was having one, or had one in the previous days? The doctor said that the EKG looked normal. If I had a heart attack, does that machine detect them?

2) Is this a common result of taking amoxicillin? I read that certain antibiotics could cause damage to the heart. Is that what this sound like? And would that kind of damage ever recover?

3) Is it a good sign that I started feeling normal after taking the supplements? And am I permanently going to be like this? Or can I come back from it.

4) Do these sound like life threatening symptoms?

I'm not sure if this is the right forum, but thank you for your time, in reading my question.
0 Responses
Sort by: Helpful Oldest Newest
Have an Answer?

You are reading content posted in the Heart Health Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?